Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 7, 2002, 5:20 AM EST for Fayette County, Union County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2002, 5:20 AM EST (10:20 UTC)
- Expired
- May 7, 2002, 8:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, IN, Union County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 071020 FFWILN INC041-161-071315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EST TUE MAY 7 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL INDIANA... UNION COUNTY IN EAST CENTRAL INDIANA... * UNTIL 815 AM EST... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER ESPECIALLY NORTHERN FAYETTE AND UNION COUNTIES. AS MUCH AS 3 TO NEARLY 4 INCHES OF RAINFALL WAS ESTIMATED TO HAVE FALLEN SINCE 4 AM EST. AN ADDITIONAL 2 IS INCHES EXPECTED THROUGH 8 AM EST...WHICH WILL AGGREVATE ANY EXISTING FLOODING. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CONNERSVILLE... LIBERTY... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
1 follow-up statement
000 WGUS71 KILN 071322 FFSILN INC041-161-071415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 819 AM EST TUE MAY 7 2002 ...THE FLASH FLOOD WARNING FOR FAYETTE AND UNION COUNTIES IS BEING ALLOWED TO EXPIRE... THE HEAVY RAINFALL HAS SUBSIDED OVER FAYETTE AND UNION COUNTIES. WHILE LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING HOURS...THIS WILL NOT FURTHER AGGREVATE ANY FLOODING PROBLEMS. EXCESSIVE RUNOFF FROM THIS STORM WILL RESULT IN CONTINUED HIGH WATER AROUND THE COUNTIES. SOME LOWLAND FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK. NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 7, 4:46 AM EST, 34 minutes earlier.
Area forecast discussion, May 7, 4:46 AM EST, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH INFO AND ISSUE TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EDT TUE MAY 7 2002
BASED ON RADAR TRENDS WILL EXTEND THE FLOOD WATCH NORTH A COUPLE OF
COUNTIES INTO THE WHITEWATER AND MIAMI VALLEYS. WILL ALSO RUN IT TO
4 PM.
FFA AND NEW ZFP OUT ASAP.
ILN...FLOOD WATCH TODAY
INZ050-058-059-066-073>075-080
KYZ089>100-OHZ070>073-077>082-088
OHZ042-051>053-060>063
SITESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:17 AM EST | Flash Flood Warning | ILN | Fayette, Union | 118 min |
| May 7, 6:27 AM EST | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 2 hr |
| May 7, 6:29 AM EST | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.